Illinois, 2008

Flash Flooding and Hail in Illinois, May 25 to 26, 2008

May 25 to 26, 2008 · NWS LSX · 29 events in 9 counties and zones

A warm front moving north triggered slow moving severe thunderstorms across the area. The storms produced wind and hail damage and localized flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$47,000
Crop damage
$15,000
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A warm front moving north triggered slow moving severe thunderstorms across the area. The storms produced wind and hail damage and localized flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 25, 5:45 AM CST, 4 hours 2 minutes earlier.

Area forecast discussion, May 25, 5:45 AM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
645 AM CDT SUN MAY 25 2008

.DISCUSSION...
/435 AM CDT SUN MAY 25 2008/
ANOTHER DAY IN THE HOLIDAY WEEKEND AND YET ANOTHER CHALLENGING
PCPN FORECAST. MODELS ALL TAKE THE HI AMPLITUDE H500 RIDGE THAT
HAD DOMINATED THE CNTRL CONUS AND FLATTEN IT OVER THE COURSE OF
THE NEXT 24-36HRS...BUT THIS IS MERELY TEMPORARY...AS THE RIDGE
BEGINS TO RE-ASSERT ITSELF BY MID WEEK. AT THE SURFACE...HI PRES
FADES TO THE E TODAY...AND WRMFNT PUSHES THRU...RESULTING IN THE
RETURN OF S FLOW. THIS REMAINS IN FORCE THRU TONIGHT AND THE EARLY
PART OF MONDAY UNTIL CDFNT APPROACHES FROM THE NW LATE MONDAY
AFTERNOON IN THE NRN FA. THIS FRONT WILL THEN PROCEED TO SLOWLY
PUSH THRU THE FA MONDAY NIGHT AND TUESDAY. I USE THE TERM FRONT
LOOSELY IN THIS CASE AS EXPECTED MCS TO OUR NW AND N LATE TONIGHT
WILL LIKELY DROP AN EFFECTIVE FRONTAL BOUNDARY FURTHER S AT A
QUICKER RATE THAN MODELS ARE MOVING THE SYNOPTIC FRONT. BY MID
WEEK...STRONG 1030MB HI PRES TAKES CONTROL FROM THE N WITH NELY
SFC FLOW AND DRY AIR.

RICH MOISTURE THRU THE COLUMN WILL PREVAIL AREAWIDE THRU EARLY
TUESDAY...WITH PWATS AOA 1.5 OR AOA 200PCT OF NORMAL. PASSAGE OF
CDFNT ON TUESDAY WILL FINALLY ALLOW MUCH DRIER AIR TO FILTER SWD.
INSTABILITY THRU EARLY TUESDAY WILL ALSO NOT BE IN SHORT SUPPLY
EITHER...WITH STEEP MID LEVEL LAPSE RATES...AND MLCAPE VALUES
BETWEEN 1K AND 3K J/KG DEPENDING ON THE EXACT TIME PERIOD. THE
KEY WILL BE PICKING OUT THE MAIN FORCING MECHANISMS FOR PCPN PROB
FORECAST BUT GIVEN HI MOISTURE CONTENT...ANY ORGANIZED CONVECTION
WILL WARRANT SOME MENTION OF HEAVY RAINFALL POTENTIAL DUE TO
EXPECTED HI EFFICIENCY RAINFALL RATES.

FOR TODAY...MAIN FORCING WILL COME ALOFT FROM H850 MOISTURE
CONVERGENCE FROM LO LEVEL JET AND ALSO SOME WAA. THIS SHOULD ALLOW
SCT SHRA/TSRA TO DEVELOP OVER MAINLY THE NRN FA THIS MORNING...
WITH LESSER CHANCES IN CNTRL AND E CNTRL MO AND SWRN IL. ALMOST
NON-EXISTANT CAP THIS AFTERNOON MAY ALLOW A FEW MORE CELLS TO
DEVELOP WITH THE HEATING OF THE DAY...SO EXPANDED LOW CHANCE TO
ALL AREAS. DECENTLY HI MLCAPE VALUES OF 2000 J/KG BUT NOT THE BEST
ENVIRONMENT OTHERWISE...MAY LEAD TO MARGINALLY SVR STORMS SHOULD
THEY FORM. WENT WITH A MOS BLEND ON TEMPS...AS SLY FLOW AND
CLOUDS NOT CONDUCIVE TO FULL H850 MIXING...AND WHILE MUCH WARMER
THAN YESTERDAY...SHOULD ONLY PEAK IN THE MID 80S MOST AREAS.

MORE POTENT CONVECTION TAKES PLACE LATER TONIGHT WITH EXPECTED MCS
OVER NWRN MO WHICH SHOULD TRACK EWD ACROSS NRN MO. EXPECT IT TO
ARRIVE IN THE NRN FA LATE TONIGHT AND THEN PERSIST INTO MONDAY
MORNING. GOOD FORCING THRU THE COLUMN...INCLUDING RIGHT ENTRANCE
REGION UPPER LEVEL JET SUPPORT...AND VERY MOIST AMS WILL HELP
INDUCE HI RAINFALL RATES. ALL OF THIS NOT EXPECTED TO ENTER THE
NRN FA EN MASSE UNTIL 09Z/MON AT LEAST...IF NOT LATER. AS THE MCS
TRAVERSES THRU THE NRN FA ON MONDAY MORNING...IT SHOULD DROP AN
OUTFLOW SWD TOWARD THE I-70 CORRIDOR AND THIS IS EXPECTED TO AID
IN MIDDAY/EARLY AFTN CONVECTIVE DEVELOPMENT THERE. MONDAY LOOKS
LIKE IT HAS THE POTENTIAL TO BE RATHER WARM FOR AREAS FROM THE
I-70 CORRIDOR S...WITH A TIGHT TEMP GRADIENT SOMEWHERE TO THE N
DEPENDING ON EXACT MCS TRACK AND IMPACT...BUT HI BUST POTENTIAL
HAS ME BACKING OFF SLIGHTLY FROM THE WARMER MOS OVER KCOU/KSTL
AREAS AND GOING MID 80S WITH UPR 80S IN STL CITY.

EVERYTHING IS EXPECTED TO RESET AGAIN MONDAY NIGHT AS ANOTHER MCS
DEVELOPS TO OUR W AND TRACKS EWD...BUT WITH A BIT MORE SLY TRACK
THAN THE MCS FROM THE PREVIOUS DAY. NEEDLESS TO SAY...MUCH OF THIS
IS TENTATIVE DEPENDING ON THE EXACT IMPACT OF THE MCS TONIGHT AND
WHERE BOUNDARIES GET LAID OUT ETC.

SYNOPTIC FRONT FINALLY PUSHES THRU THE SRN FA ON TUESDAY GIVING
OUR AREA A REPRIEVE IN THE RAIN CHANCES. HI PRES BUILDING BEHIND
IT LOOKS RATHER POTENT...1030MB STRENGTH...AND SHOULD SEE MILD
TEMPS WITH LOW HUMIDITY OVER MOST OF THE FA.

TES

&&

.AVIATION...
/637 AM CDT SUN MAY 25 2008/
FOR THE 12Z TAFS...
A BROKEN LINE OF THUNDERSTORMS FORMED OVER NORTHEAST
MISSOURI...MUCH AS EXPECTED. WIDELY SCATTERED SHOWERS AND STORMS
HAVE DEVELOPED OVER CENTRAL AND EAST CENTRAL MISSOURI AS WELL.
HAVE TEMPOS IN AT ALL TERMINALS FOR A COUPLE OF HOURS THIS MORNING
NOW. THE CELLS ARE SHOWING SOME SIGNS OF ORGANIZATION OVER
CENTRAL MISSOURI...SO WILL HAVE TO WATCH THEM CAREFULLY AS THEY
MAY IMPACT THE METRO AREA TERMINALS LATER ON IF THEY CAN STAY
TOGETHER LONG ENOUGH. MORE STORMS WILL BE POSSIBLE AGAIN THIS
AFTERNOON AFTER THIS MORNINGS CONVECTION DISSIPATES AND WE GET
SOME DAYTIME HEATING. IT LOOKS LIKE COVERAGE WILL BE ISOLATED OR
WIDELY SCATTERED AT THE MOST IF REDEVELOPMENT DOES OCCUR.
THEREFORE HAVE INCLUDED CB INDICATORS IN ALL CLOUD GROUPS FOR A
FEW HOURS THIS AFTERNOON. OTHERWISE...LINGERING IFR/LOW MVFR FOG
AND STRATUS SHOULD BE WASHED OUT OF CENTRAL AND NORTHEAST MISSOURI
BY THE STORMS THIS MORNING. VFR CONDITIONS SHOULD THEN PREVAIL
OUTSIDE OF ACTIVE CONVECTION.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 25, 4:33 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
533 AM CDT SUN MAY 25 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
533 AM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY FOR
AREAS NORTH AND WEST OF ST. LOUIS...OR INCLUDING PARTS OF
NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING WITH
THE POTENTIAL FOR MARGINALLY SEVERE HAIL AND GUSTY WINDS IN THE
STRONGER STORMS...BUT MORE ORGANIZED CONVECTION WITH THE GREATER
SEVERE THREAT IS EXPECTED TO IMPACT THIS AREA LATE TONIGHT.
ELSEWHERE...THERE IS A CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE ON
MEMORIAL DAY AND MONDAY NIGHT ALONG A SLOW MOVING FRONTAL SYSTEM
THAT WILL EXTEND ACROSS MISSOURI AND ILLINOIS. IT IS LIKELY A
CONVECTIVE SYSTEM WILL BE IMPACTING PARTS OF NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS MONDAY MORNING...AND ANOTHER CONVECTIVE
SYSTEM WILL FOLLOW MONDAY NIGHT FOR AREAS FURTHER SOUTH. GIVEN THE
HIGH MOISTURE CONTENT OF THE ATMOSPHERE...LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE DURING THIS TIME. THE CHANCE FOR
THUNDERSTORMS WILL CONTINUE ON TUESDAY...MAINLY FOR AREAS SOUTH
OF INTERSTATE 70.

THE CHANCE FOR THUNDERSTORMS WILL RETURN ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE OVER THE SLIGHT RISK FOR SEVERE
AREA...ESPECIALLY LATER TONIGHT WITH THE MORE ORGANIZED
CONVECTION. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, May 25, 5:42 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT SUN MAY 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0641 AM     HAIL             BOWLING GREEN           39.34N  91.20W
05/25/2008  E0.25 INCH       PIKE               MO   CO-OP OBSERVER

&&

EVENT NUMBER 00094

TES
Special weather statement, May 25, 9:17 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 AM CDT SUN MAY 25 2008

ILZ100-MOZ063-251615-
MADISON IL-ST. LOUIS MO-
1017 AM CDT SUN MAY 25 2008

AT 1017 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAZELWOOD...MOVING EAST AT 21 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...HEAVY RAIN...AND
FREQUENT LIGHTNING AS IT AFFECTS DELLWOOD...FERGUSON...BLACK JACK...
JENNINGS...BELLEFONTAINE NEIGHBORS...RIVERVIEW...SPANISH LAKE...
MITCHELL...PONTOON BEACH AND POAG BETWEEN 1017 AM AND 1115 AM.

CVKING

The radar

The St Louis radar (KLSX), 61 km away, was scanning. The volume nearest the first event began at 15:49 UTC.

Open the radar archive at this moment

Event by event

19 hail, 6 flash flood, 4 thunderstorm wind. Local standard time, as filed.

Hail, Madison

When
May 25, 9:47 AM CST
Where
Madison County, Glen Carbon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.750, -89.980

Storm spotters reported one inch hail.

Flash Flood, Jersey

When
May 25, 11:00 AM CST to 11:00 PM CST
Where
Jersey County, Grafton to New Delhi
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$5,000
Reported by
Law Enforcement
Coordinates
38.970, -90.450

Several rounds of thunderstorms over the course of the day produced flash flooding across much of the county. Local law enforcement reported water on many roads some of which were impassable.

Hail, Madison

When
May 25, 12:00 PM CST
Where
Madison County, Highland
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
38.730, -89.670

Hail, Madison

When
May 25, 12:28 PM CST
Where
Madison County, Glen Carbon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.750, -89.980

Storm spotters reported hail up to one inch on Collinsville Road.

Hail, Madison

When
May 25, 12:35 PM CST
Where
Madison County, Edwardsville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.820, -89.950

Hail, Madison

When
May 25, 12:52 PM CST
Where
Madison County, Highland
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.730, -89.670

Flash Flood, Monroe

When
May 25, 1:30 PM CST to 6:00 PM CST
Where
Monroe County, Columbia to Valmeyer
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$5,000
Reported by
Law Enforcement
Coordinates
38.450, -90.200

Several rounds of thunderstorms produced 2 - 5 inches of rain that resulted in flash flooding. Nearly a foot of water was reported running off farm fields over several roadways, including Old Baum Church Road and Ahne Road. Ahne Road was closed until further due to a large culvert breaking through the pavement.

Hail, Monroe

When
May 25, 2:50 PM CST
Where
Monroe County, 2 mi W of Monroe City
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.250, -90.307

Amateur radio spotters reported one inch hail at Bluff Road and Route KK.

Thunderstorm Wind, Monroe

When
May 25, 2:50 PM CST
Where
Monroe County, Waterloo
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
38.330, -90.150

Thunderstorm winds took the roof off the Waterloo High School Baseball stadium equipment shed and one dugout. Storm spotters reported large tree limbs down. Power lines were also down and a couple of roads were blocked by the trees limbs. County highway department personnel had to remove trees from Tout Hollow Road, LL Road, Beck Road, and Bluff Road.

Hail, Monroe

When
May 25, 2:55 PM CST
Where
Monroe County, 3 mi N of Maeystown
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
38.263, -90.230

Hail, Monroe

When
May 25, 3:12 PM CST to 3:14 PM CST
Where
Monroe County, 5 mi SSW of Hecker
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.233, -90.035

Storm spotters reported several minutes of hail up to 1 1/4 inch in diameter near the Randolph County line.

Hail, Randolph

When
May 25, 3:30 PM CST to 3:55 PM CST
Where
Randolph County, 3 mi SE of Eden
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.089, -89.631

Storm spotters reported hail up to nickel size fell on and off for about 30 minutes.

Hail, Randolph

When
May 25, 3:39 PM CST
Where
Randolph County, Red Bud
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.220, -89.980

Numerous reports of hail from nickel to golf ball size were received from storm spotters and the general public.

Hail, Randolph

When
May 25, 3:45 PM CST to 3:50 PM CST
Where
Randolph County, Steeleville
Measured
1.25 in hail
Property damage
$7,000
Reported by
Trained Spotter
Coordinates
38.000, -89.670

Storm spotters reported hail up to 1 1/4 inch fell for about five minutes. A couple of vehicles were damaged.

Hail, Randolph

When
May 25, 3:50 PM CST
Where
Randolph County, Ruma
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.130, -90.000

Thunderstorm Wind, Randolph

When
May 25, 3:50 PM CST
Where
Randolph County, Percy
Measured
55 kt (63 mph) estimated gust
Property damage
$8,000
Reported by
Newspaper
Coordinates
38.020, -89.620

Thunderstorm winds ripped the siding off a wall of a house. A couple of trees and large limbs were also downed in the area.

Hail, Randolph

When
May 25, 4:00 PM CST
Where
Randolph County, Baldwin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.180, -89.850

Hail, Randolph

When
May 25, 4:00 PM CST to 4:30 PM CST
Where
Randolph County, Sparta
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.120, -89.700

Storm spotters reported hail up to one inch fell on and off for about 30 minutes.

Thunderstorm Wind, Bond

When
May 25, 4:30 PM CST
Where
Bond County, 4 mi E of Old Ripley
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
38.880, -89.496

A tree was downed on Route 140 in the Mill Hill area.

Thunderstorm Wind, Bond

When
May 25, 4:55 PM CST
Where
Bond County, Mulberry Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
38.930, -89.270

Trees were downed along I-70 at the Mulberry Grove exit.

Hail, Randolph

When
May 25, 5:03 PM CST
Where
Randolph County, 2 mi ESE of Steeleville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.989, -89.636

Flash Flood, Randolph

When
May 25, 6:00 PM CST to 7:15 PM CST
Where
Randolph County, Red Bud to Ruma
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.220, -89.980

Heavy rain quickly flooded local roads with as much as eight inches of water.

Flash Flood, Macoupin

When
May 25, 8:30 PM CST to 11:30 PM CST
Where
Macoupin County, Piasa to Brighton
Cause
Heavy Rain
Property damage
$5,000
Crop damage
$5,000
Reported by
Law Enforcement
Coordinates
39.120, -90.120

Heavy rain of two to five inches caused flash flooding across the southern third of the County. Routes 16 and 159 were flooded. Some roads in Brighton and Piasa had water up to five feet deep. Portions of Panther Creek Road near Mt. Olive, Prairie Dell Road near Shipman, Spanish Needle Road near Gillespie, Moulton Road near Bunker Hill, and Brighton-Bunker Hill Road were all temporarily barricaded. Two vehicles were disables by flooding on Brighton-Bunker Hill Road. A flooded culvert on another part of Bunker Hill-Brighton Road washed away much of an embankment and took out about four feet of the road.

Hail, Madison

When
May 25, 9:23 PM CST
Where
Madison County, Collinsville
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
38.670, -90.000

Amateur radio spotters reported nickel size hail.

Hail, St. Clair

When
May 25, 9:26 PM CST
Where
St. Clair County, Smithton
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
38.420, -89.980

Hail, Madison

When
May 25, 9:35 PM CST
Where
Madison County, Troy
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.730, -89.870

Hail, Marion

When
May 25, 10:35 PM CST
Where
Marion County, Salem
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.630, -88.950

Flash Flood, Clinton

When
May 25, 11:30 PM CST to May 26, 4:30 AM CST
Where
Clinton County, St Rose to Aviston
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.680, -89.550

Heavy rain caused flash flooding on Highway 50 at several locations east of Carlyle.

Flash Flood, St. Clair

When
May 26, 6:30 AM CST to 9:30 AM CST
Where
St. Clair County, Freeburg to Fairview Hgts
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
38.430, -89.900

Heavy rain caused flash flooding at several locations in the central part of St. Clair County. Roads were reported closed in Belleville, Freeburg, and Smithton. Some basements were reported flooded with up to two feet of water.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100578, 100683, 100579, 100580, 100581, 100582, 100680, 100583, 100585, 100586, 100592, 100596, 100600, 100602, 100604, 106284, 100606, 100607, 106296, 106297, 100609, 100686, 100687, 100611, 100613, 100616, 100617, 100688, 100692.